I have been taking Prometrium for a week and have a very hard time swallowing the pills. They are not very big, about the size of an aspirin or Advil, but they are completely round. They just seem to stick in my throat. Each night it's taken more and more water to get them down. Last night I drank about a quart (literally) before I got it down. It's really scary. Has anyone else experienced that? I am thinking about abandoning them since I am going to a doctor who does the compounded creams soon. I'll try to get progesterone in cream form then. I appreciate you guys' input!
Hi Shirley, I took prometrium prior to using the cream and I am happy to say I did not have trouble getting them down. Do you have trouble swallowing anything else? Sounds like creams maybe the best solution for you. I am glad you have a Dr. will prescribe them. Wishing you well.
Hi Shirley, sorry that you are having trouble with the prometrium. I started taking prometrium about 6 months ago and really am thankful for the benefit. I had total hysterectomy, and as they say no uterus no need for progesterone but it makes me feel better. I feel more complete when I am taking it. I am also on Estratest and am now taking full strength after being on the half strength for about 8 months. But as far as the prometrium I have to take one every other day, with one every day my breasts hurt. Have you tried taking the pill with food? Maybe some bread would help it go down. Do you have trouble taking other medicines? When I first say the pill it reminded me of a piece of gum, that nice pink color. Hope it all works out for you, I think the benefit of the prometrium would be worth trying to find a way to get it down. Have a good one, Debbie
Thanks ladies for your replies. No, I am not having difficulty swallowing anything else, including considerably larger vitamin-type pills, several at a time (B, calcium, magnesium, etc.). I did wonder if taking them with bread might help after I took the last one. I appreciate the suggestion about taking them every other day also. My breasts have been hurting and I've been hurting in my joints. The doctor had only recommended going up in the dosage. What about other side effects? The last two days it hurts to take deep breaths. It feels like I have cracked ribs or something and it feels like I have a big ball/knot under my breasts and above my incision area. I reread the side effects for Prometrium from the pharmacy printout and nothing was mentioned that sounds like this. Thanks again for responding--I so appreciate all the input I get from everyone on this board and the site.
Hi Shirley, it was funny when you mentioned the hurting in the chest and the pain that you had to take a deep breath. My dd just had that complaint last week and she is only 15 and I kept a check on it with heat and pain reliever and it went away, I just passed if off as muscle strain. I have also heard where you can pull the lining in your chest and it can cause pain. I did not have anything like that with the prometrium only the pain in breast and from what I heard here it is a sign of dosage too high, but I'm no doctor just know that when I went to every other night that the pain went away but I still have the same good feeling. Hope this works for you, like I said when I added the prometrium it made me feel more like my self. Have a good one. Debbie
If nothing else works, try holding the pill in your mouth until the gelatin covering becomes soft, then bite down. This should "squash" the Prometrium and release the peanut oil base filling. I don't know how it would taste but it might be easier to swallow. If it isn't, chew a bite of food (cracker?) with the squashed Prometrium. Diana